ALAN V. RICHMAN, M.D.; HOWARD L. MASCO, M.D.; STEPHEN I. RIFKIN, M.D.; M. K. ACHARYA, M.D.
This content is PDF only. Please click on the PDF icon to access.
Lithium is widely used in psychiatric practice to treat manic-depressive disorders. A variety of adverse renal manifestations secondary to lithium have been reported, including renal failure associated with acute intoxication (1) and nephrogenic diabetes insipidus (2). Recently an association has been found between long-term lithium therapy and chronic tubulointerstitial nephropathy (3).
The nephrotic syndrome is a virtually unmentioned adverse effect of lithium. In the French literature, Duflot and colleagues (4) discuss the case of a patient who developed marked albuminuria while taking lithium. The albuminuria subsided after the drug was withdrawn. In the English literature, only Masco, in a personal
RICHMAN AV, MASCO HL, RIFKIN SI, et al. Minimal-Change Disease and the Nephrotic Syndrome Associated with Lithium Therapy. Ann Intern Med. 1980;92:70–72. doi: https://doi.org/10.7326/0003-4819-92-1-70
Download citation file:
Published: Ann Intern Med. 1980;92(1):70-72.
Nephrology, Nephrotic Syndrome.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use